Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 206, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 8, 2012, 3:03 PM CDT for Navarro County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 8, 2012, 3:36 PM CDT
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237
WUUS54 KFWD 082003
SVRFWD
TXC349-082100-
/O.NEW.KFWD.SV.W.0206.120708T2003Z-120708T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 400 PM CDT
* AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF ANGUS...
MOVING SOUTH AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING CORDED TELEPHONES UNLESS IT IS AN
EMERGENCY.
&&
LAT...LON 3193 9623 3180 9649 3181 9671 3194 9681
3207 9690 3228 9648
TIME...MOT...LOC 2003Z 009DEG 5KT 3192 9648
$$
DUNN3 follow-up statements
148
WWUS54 KFWD 082014
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT SUN JUL 8 2012
TXC349-082100-
/O.CON.KFWD.SV.W.0206.000000T0000Z-120708T2100Z/
NAVARRO TX-
314 PM CDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN NAVARRO COUNTY...
AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF RICHLAND...MOVING
SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURSLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3180 9649 3181 9671 3194 9681 3207 9690
3215 9639 3193 9623
TIME...MOT...LOC 2014Z 009DEG 5KT 3192 9648
$$
DUNN858
WWUS54 KFWD 082025
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SUN JUL 8 2012
TXC349-082100-
/O.CON.KFWD.SV.W.0206.000000T0000Z-120708T2100Z/
NAVARRO TX-
325 PM CDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN NAVARRO COUNTY...
AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR OAK VALLEY...MOVING SOUTH AT 5
MPH.
THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 224 AND 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3180 9649 3181 9671 3194 9681 3207 9690
3215 9639 3193 9623
TIME...MOT...LOC 2025Z 343DEG 5KT 3204 9652
$$
DUNN372
WWUS54 KFWD 082036
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT SUN JUL 8 2012
TXC349-082046-
/O.CAN.KFWD.SV.W.0206.000000T0000Z-120708T2100Z/
NAVARRO TX-
336 PM CDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NAVARRO COUNTY IS
CANCELLED...
AT 336 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...LIGHTNING AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3180 9649 3181 9671 3194 9681 3207 9690
3215 9639 3193 9623
TIME...MOT...LOC 2036Z 343DEG 5KT 3203 9651
$$
DUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:35 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 8, 12:35 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1235 PM CDT SUN JUL 8 2012 .AVIATION... /18Z TAFS/ VFR CONDITIONS PREVAIL ACROSS MUCH OF NORTH TEXAS THIS AFTERNOON BUT CU FIELD IS EXPANDING AS TEMPERATURES WARM INTO THE LOWER 90S. MOST OF THE CONVECTIVE ACTIVITY IS WELL TO THE SOUTHEAST OF THE MAJOR AIRPORTS AND THINK THAT THIS TREND WILL CONTINUE FOR THE NEXT SEVERAL HOURS. AS TEMPERATURES RISE THROUGH THE AFTERNOON...LOCALIZED AREAS OF ENHANCED CONVERGENCE SHOULD ALLOW FOR AT LEAST SOME SCATTERED DEVELOPMENT FARTHER NORTH. FOR NOW WILL LEAVE OUT THE MENTION OF THUNDERSTORMS IN THE CURRENT TAF WITH THE EXCEPTION OF WACO AND CONTINUE TO MONITOR CONVECTIVE TRENDS. LIGHT SOUTHEAST WINDS WILL PREVAIL THROUGH THE PERIOD. DUNN && .UPDATE... MORNING UPPER AIR ANALYSIS INDICATES A WEAK MID-UPPER LEVEL LOW HAS DEVELOPED OVER SOUTHEAST TEXAS. WEAK CONVECTION HAS DEVELOPED NEAR THE CENTER OF THIS LOW THIS MORNING AND SOME OF THIS IS IMPACTING THE SOUTHEAST ZONES. MORNING MID LEVEL CLOUDS ARE CLEARING AND GIVING WAY TO FULL SUNSHINE...BUT LOW LEVEL THERMAL PROFILES ARE SEVERAL DEGREES COOLER TODAY. TEMPS WILL ONLY TOP OUT IN THE MID 90S FOR MOST LOCATIONS. INSTABILITY WILL BE A LITTLE LOWER THAN YESTERDAY AND LOW LEVEL LAPSE RATES/DEWPOINT DEPRESSIONS WILL BE SLIGHTLY LESS FAVORABLE FOR DOWNBURSTS WINDS AS WELL. WHILE PRECIPITABLE WATER REMAINS NEAR 2 INCHES ACROSS MOST OF NORTH TEXAS...SYNOPTIC SCALE FORCING TO THE NORTHWEST OF THE UPPER LOW IS EITHER WEAK OR NON-EXISTENT. CONVECTION WILL BE DRIVEN BY HEATING AND LOCALLY FORCED BY CONVECTIVE BOUNDARIES OR OTHER MESOSCALE FORCING. FOR THE UPDATE...HAVE CHANGED SKY COVER TO MOSTLY SUNNY THROUGH MID AFTERNOON FOR ALL BUT THE SOUTHERN ZONES. ALTHOUGH STILL EXPECT SCATTERED CONVECTION THIS AFTERNOON...DID LOWER POPS ACROSS THE CENTRAL ZONES TO 30 PERCENT DUE TO CONCERNS REGARDING LIFT. TR.92 && .PREV DISCUSSION... /ISSUED 243 AM CDT SUN JUL 8 2012/ CHALLENGES ABOUND WITH THE FORECAST THROUGH MUCH OF THIS WEEK. A WEAK TROUGH EMBEDDED WITHIN DEEP EASTERLY FLOW ALOFT WILL REMAIN ANCHORED FROM EASTERN TEXAS INTO THE LOWER MISSISSIPPI VALLEY THROUGH THE FIRST HALF OF THE WEEK. A SLOW WEST DRIFT IS EXPECTED DURING WITH TIME TOWARD TEXAS WITHIN DEEP WEAK EASTERLY FLOW ALOFT. GOES PWAT SOUNDER DATA AND AREA SOUNDINGS FROM 00Z YESTERDAY EVENING INDICATE BETWEEN 1.75 AND 2.15 INCHES EXPECTED ACROSS NORTH TEXAS THROUGH MID WEEK. IN ADDITION...THE ARRIVAL OF A WEAK SURFACE BOUNDARY SINKING IN FROM THE NORTH WILL ADD TO THE MIX FOR CONVECTIVE DEVELOPMENT AS WINDS BACK AROUND LIGHT FROM THE NORTHEAST. THE MCV AND ASSOCIATED OUTFLOW BOUNDARIES THAT SURGED IN FROM THE ARKLATEX AND SE OKLAHOMA SATURDAY ARE VERY DIFFICULT TO DISCERN FROM THIS MORNINGS SATELLITE OR RADAR DATA. PINPOINTING WHERE TO INSERT BEST RAIN CHANCES IS NO EASY TASK. FEELING IS THAT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DIURNALLY ABOUT ANYWHERE ACROSS THE AREA BY THIS AFTERNOON WITH STRONG JULY INSOLATION WORKING UPON THE MOISTURE RICH ENVIRONMENT TODAY. MODELS ARE STRUGGLING AND WILL CONTINUE TO TREND THE HIGHEST RAIN CHANCES ACROSS THE SOUTHEAST HALF OF THE CWA WHERE HIGHEST MOISTURE CONTENT IS EXPECTED. WITH DEEP AND RELATIVELY WEAK EASTERLY WINDS AND SHEAR ALOFT...FEEL STORMS WILL BE RELATIVELY DIURNAL IN NATURE WITH THE HIGHEST OCCURRENCE OF CONVECTION OCCURRING FROM MIDDAY THROUGH SUNSET EACH DAY. LESSER COVERAGE IS EXPECTED AFTER NIGHTFALL WITH LOSS OF INSOLATION. POCKETS OF SUNSHINE EACH DAY THROUGH THE MIDDLE OF THE WEEK WILL HELP AFTERNOON HIGH TEMPERATURES WARM TO BETWEEN 90-95 DEGREES. THESE POCKETS WILL RESULT IN LOCALIZED DESTABILIZATION ACROSS THE CWA WITH THREAT OF DOWNBURSTS AND VERY GUSTY WINDS INTERACTING WITH SUBTLE BOUNDARIES ACROSS THE NORTH TEXAS. CONVECTIVE TRENDS WILL GENERALLY BE PROPAGATION DOMINATED ON OUTFLOW BOUNDARIES WITH LOCALIZED RAINFALL BETWEEN 1-3 INCHES OR EVEN HIGHER POSSIBLE ACROSS SOME AREAS...WHILE OTHER AREAS MAY SEE LITTLE AT ALL. WE WILL MENTION THE THREAT OF THE LOCALIZED HEAVY RAIN THREAT AND MINOR FLOODING IN THE HAZARDOUS WEATHER OUTLOOK...BUT WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED AND WILL NOT ISSUE ANY HYDROLOGICAL HIGHLIGHTS AT THIS TIME WITH SO MUCH UNCERTAINTY ON WHERE THE HEAVIEST RAINS OCCUR. DRIER AIR SHOULD SLOWLY FILTER ACROSS THE RED RIVER LATE IN THE WEEK WITH THE ROCKIES UPPER HIGH SHOWING SIGNS OF SLOWLY EXPANDING EAST. WILL HOLD BEST RAIN CHANCES SOUTH OF I-20 WEDNESDAY AND THURSDAY. SEVERAL REVISIONS OF THE FORECAST CAN BE EXPECTED FOR LATER THIS WEEK AS WE GET A BETTER IDEA ON TRENDS OF FEATURES BOTH AT THE SURFACE AND ALOFT. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 96 76 93 76 91 / 30 30 40 40 40 WACO, TX 95 75 92 74 91 / 30 30 60 50 50 PARIS, TX 94 74 92 74 90 / 30 30 40 30 30 DENTON, TX 96 74 92 74 91 / 30 30 40 30 30 MCKINNEY, TX 95 74 92 74 91 / 30 30 40 40 30 DALLAS, TX 96 76 93 76 91 / 30 30 40 40 40 TERRELL, TX 94 74 92 74 91 / 30 30 50 40 40 CORSICANA, TX 95 73 92 75 90 / 30 40 60 50 50 TEMPLE, TX 94 74 91 74 90 / 30 40 60 50 50 MINERAL WELLS, TX 95 73 93 72 90 / 20 20 40 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 8, 3:08 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 308 AM CDT SUN JUL 8 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 308 AM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS. STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. STORMS WILL BE SLOW MOVING AND LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE MONDAY THROUGH THURSDAY. THUNDERSTORM CHANCES WILL BE CONFINED TO AREAS SOUTHEAST OF A GOLDTHWAITE...HILLSBORO...ATHENS LINE FRIDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. 85/NH
In the hours before
Special weather statement, Jul 8, 2:03 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT SUN JUL 8 2012
TXZ143-081930-
HAMILTON TX-
203 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
HAMILTON COUNTY
AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF HAMILTON...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 50 MPH ARE
LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.
LAT...LON 3191 9793 3168 9777 3166 9778 3146 9818
3161 9830
TIME...MOT...LOC 1903Z 291DEG 4KT 3171 9800
DUNNSpecial weather statement, Jul 8, 2:51 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT SUN JUL 8 2012
TXZ159-082015-
MCLENNAN TX-
251 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MCLENNAN COUNTY
AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF MCGREGOR...MOVING SOUTH AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRAWFORD...MCGREGOR AND
MOODY.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3124 9735 3135 9744 3155 9757 3156 9754
3158 9726 3157 9725 3150 9726 3136 9724
3129 9725
TIME...MOT...LOC 1951Z 015DEG 3KT 3149 9741
DUNNSpecial weather statement, Jul 8, 2:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
256 PM CDT SUN JUL 8 2012
TXZ146-082030-
NAVARRO TX-
256 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NAVARRO COUNTY
AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CORSICANA...MOVING SOUTH AT 5
MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3180 9649 3181 9671 3207 9690 3224 9657
3195 9619
TIME...MOT...LOC 1956Z 008DEG 3KT 3199 9648
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:20 PM CDT | Special Weather Statement | FWD | Bell, Coryell, Falls, Milam, Robertson | 55 min |
| Jul 7, 8:13 PM CDT | Special Weather Statement | FWD | Bell, Coryell, Lampasas, Milam, Mills | 62 min |
| Jul 8, 2:03 PM CDT | Special Weather Statement | FWD | Hamilton | 27 min |
| Jul 8, 2:51 PM CDT | Special Weather Statement | FWD | McLennan | 24 min |
| Jul 8, 2:56 PM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Jul 8, 3:27 PM CDT | Special Weather Statement | FWD | McLennan | 33 min |
| Jul 8, 4:39 PM CDT | Special Weather Statement | FWD | Henderson | 36 min |
| Jul 8, 5:24 PM CDT | Special Weather Statement | FWD | Henderson | 36 min |
| Jul 8, 6:31 PM CDT | Special Weather Statement | FWD | Dallas, Denton, Tarrant | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.